Log in or Register to participate in these discussions

Capecitabine

Capecitabine

Posted by Piperb76 on Oct 30, 2020 3:16 pm

I haven't been here in a few months. A lot has happened. I was diagnosed September 2019 with stage 3, weak ER+ . I had 3 rounds of FEC which was slowly shrinking my tumor as well as the lymph nodes, however after my second of 3 docetaxel cycles my tumor grew a little . I had a mastectomy and 18 lymph nodes removed, my pathology showed my cancer was very aggressive and 15 of the 18 lymph nodes had cancer.  
I went for radiation simulation and it showed enlarged lymph nodes still in there up pretty high, my radiation oncologist sent me for PET because she was sure it had spread. Thankfully it came back clean aside from these nodes.  I went back into surgery, for 4 hours as the nodes were showing right in the area of main vessels from my heart as well as main nerve that goes to my arm. My surgeon said he went up as far as he could go and took out everything possible but could not feel anything. He told me that scans right after surgery sometimes show scar tissue, damage and fluid that may look like cancer.

I went for my second radiation simulation and the nodes are still there!!! my case had to go to the "round table" it was determined that they wouldn't attempt surgery again, my radiation oncologist (who is really negative) says it's because they are too far up to get. She also says she believes there is too much cancer for radiation to totally get.   I had 25 treatments as well as 8 radiation boosters and as soon as my skin healed, I started capecitabine. My medical oncologist says the radiologist says there are definitely characteristics that there is cancer in those nodes but it's hard to tell how much or be 100% that there is any. She is far more pleasant for sure. She has also changed my cancer to triple negative,  the ER+ is so weak and aggressive cancers such as mine are usually TN.

I just finished the second cycle, the first was nothing!! Barely had any side effects but this time my hands and feet are so sore and stomach cramps started during the second week and have continued into my week off.  I have 6 months of this.
I try not to google anything! Wondering if anyone else has had this chemo? Wondering if anyone has found themselves in the same boat as me??

Re: Capecitabine

Posted by CSarai on Oct 31, 2020 10:42 am

Hi!
I'm on capesidabine right now. I've just started my second cycle. By day 12 of taking the pills, I was really tired and in bed a lot. I threw up and had bad stomach cramps. My feet started to feel hot and swollen and my hands feel sensitive. I called my oncologist and they gave me some nausea meds which helped. Then on my week off, I slowly started to feel better. Feet and hands felt better. At my meeting with my oncologist they've decreased my meds slightly for this cycle, as I'm doing radiation at the same time and I think that was amplifying the side effects. Surprisingly before I started this second cycle, I started feeling much better! I didn't think I would because I was so low while taking the pills but I really bounced back.
It sounds like what you're going through are normal side effects of the pills. See if you can take some nausea meds to help you feel a bit better. I'm also putting lotion on my feet and hands in case they swell again so that they don't peel. Check with your oncologist to see if you can take some nausea meds.
I hope you feel better and this med kicks that cancer in the butt!
Christina

Re: Capecitabine

Posted by Roxiroller on Oct 31, 2020 11:43 am

Capecitabine is supposed to have minimal side effects but I've had quite a few from a prickly rash due to sun exposure, (I have to cover up completely when I go outside) blisters on my feet, peeling feet, sore fingers, nausea and vomiting, cramps and the runs, and sores on the corners of my mouth and inner upper lip.  I'm about to start round 5 - in order to lessen the side effects, the oncologist has reduced the dosage twice and reduced the time, I'm down to 10 days on, 18 days off or recovery time for a 4 week cycle.  I find that during my recovery days, I continue to have nausea and even vomiting, and cramps, I have anti-nausea pills, which help.  I use Udderly smooth on my feet and hands twice daily; since my first dosage decrease and  less time on the pills, my blisters have gone, but I still have mouth sores and stomach issues, we'll see in rd 5 with an additional dosage reduction how the side effects are.  My oncologist believes the capecitabine is working, I have multiple mets in my bones but the last CT scan was inconclusive, however my blood work is better; only time will tell.  Stay strong and try anti-nausea drugs and apply the cream -  it should help.

Re: Capecitabine

Posted by Piperb76 on Oct 31, 2020 1:09 pm

Omg! Thanks for your reply.  I will definitely tell my oncologist about the side effects and ask about anti nausea meds.  It was just so different from the first cycle to the second, it was like from zero to ten as far as side effects go.

I'm packing the cream on my hands and feet several times a day, my feet feel a lot better, my hands are still sore but not half as sore as they were.  My oncologist was out of town so I get a few extra recovery days before I start a third cycle. If I was on my normal schedule I would have started today and I'm still having cramps and stomach pain.

Roxiroller‍ you are almost there!! Please let me know how you do!

CSarai‍ please keep in touch! I will let you know what my oncologist says next week and how my 3rd cycle goes

 

Re: Capecitabine

Posted by Piperb76 on Nov 13, 2020 5:18 pm

My dose was lowered.  This cycle is much better.  I have more energy and far less cramping and stomach pain.  My hands and feet have just started to turn red but not yet sore. I have 6 days left in this cycle. 

Re: Capecitabine

Posted by Sailor on Nov 21, 2020 3:43 pm

Hi to fellow capecitbine people
I have just finished cycle 4 of 8 planned cycles of cape. My oncologist prepped me for side effects by directing me to rinse my mouth with baking soda mouth rinses  a tsp per half cup warmed up  and skin cream with 20 % urea. I use Urisec twice aday on palms and soles of feet. It has really helped staving off S/E. I've  had a few episodes of diarrhea,  one severe cramps, and some short term cramps but tolerable. I avoid hands drying by using Dove liquid soap for hand washing , which we're all doing a lot these days. Hope these suggestions are helpful. Cheers to all.

Re: Capecitabine

Posted by Rastatt on Nov 22, 2020 8:43 am

I completed 55 Cycles of Capecitabine. I had dry hands and feet many times throughout the cycles and had a few breaks and a few dose changes. I would suggest keep putting moisturizer on your hands and feet every day and if they get to sore let your Dr know. The capecitabine stopped being effective for me so I have been taken off chemo and I am now on Letrozole an Kisqali hormone treatment. 

Re: Capecitabine

Posted by Piperb76 on Nov 25, 2020 11:34 pm

Nice to here from others on this type of chemo. I am just about to start my 4th cycle tomorrow morning. My 3rd cycle was far better then the 2nd with the lowered dose.  My hands and feet didn't get sore until almost the end of the cycle and they didn't peel.  I have cramps and diarrhea... usually just in the late morning or early afternoon but they continue into my recovery days.  Some days I have some nasty fatigue too. I get up and push through the day but I just want to go back to bed.  I just hope this is all working!

Re: Capecitabine

Posted by NPS on Nov 26, 2020 8:33 am

I was diagnosed with stage 111A colon cancer this past May. I had a successful bowel resection and pathology came back 2 micro lymph nodes out of 12 were positive for cancer cells.  Chemotherapy was recommended 4 cycles with one infusion of Oxaliplatin and 14 days of Capecitabine 4000mg per day. First 2 rounds were ok but final 2 I had lower abdominal cramps with diarrhea and very loose stool. Imodium helped there somewhat and I did have some difficulty voiding my bladder at times. Fatigue was my biggest issue and always tired , daily naps were a must. I finished treatment November 5th but still experiencing some minor side effects notable tingling at fingertips especially cold temperatures.